MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.037.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021 after an unknown procedure, the helical blade was still on the inserted.When using the combination wrench to separate the implant from the instrument, the arms of the combination wrench snapped.There was no patient involvement.There is no further information available.This report is for one (1) combination wrench 11mm/blade screw.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Additional narrative: reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.G1.Manufacturing site name and address.H4.Device manufacture date.H6 - codes updated to imdrf codes.Visual inspection: the combination wrench 11mm/blade screw (product code: 03.037.031-us, lot # 9503000) was received at us cq.Upon visual inspection, it was observed that the device was broken and the broken piece was returned.No other issues were identified with the returned device.Dimensional inspection: the dimensional inspection was not performed as complaint relevant dimensions cannot be checked for dimensional accuracy due to the post-manufacturing damage.Document/specification review: the following drawings reflecting the current and manufactured revisions were reviewed.Investigation conclusion: the complaint was confirmed for the received device was broken.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces during its use.No new malfunctions were observed during this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device history lot - dhr review for the following device was conducted.A dhr review was performed for the finished device lot number and the production was according to the requirements and no non-conformance was identified.The material used was according to specification and within production, there was no deviation detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION WRENCH 11MM/BLADE SCREW
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK SYNTHES UMKIRCH (DE)
im kirchenhürstle 4-6
umkirch bei freiburg 79224
GM   79224
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12923890
Report Number2939274-2021-06941
Device Sequence Number5697195
Product Code LXH
UDI-Device Identifier10886982070470
UDI-Public10886982070470
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.031
Device Catalogue Number03.037.031
Device Lot Number9503000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Supplement Date Received by Manufacturer01/03/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date01/03/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/06/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown